Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Burn from heat on thighs. There are blisters. On sofradex. Why are there red patches?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
Hi, some 12 days back my wife had a burn from hot milk on both iof her thighs. We put lot of cold/ice water, blisters got formed. Started applying sofradex ointment and taking Clavam 625 (Amoxicilin and potassium Clavulanate) 3 tabs/day for 10 days. Clavam was discontinued after 10 days and is continuing with Sofradex. She also took 2 tabs of Hifenac P the 1st day. She had great relief all these days. Now we can see some red patches as if some wound inside. Pl suggest how to move now
Posted Tue, 8 May 2012 in General Health
Answered by Dr. Hema Yadav 1 hour later
Thanks for posting your query.
Your wife seems to have suffered a moderate or second degree burns which is now in the stage of healing.
Generally, the healing time of a burn varies and depends on the type of burn, its cause and severity how badly the skin is affected. Another factor to take into consideration is that every individual is different and it is difficult to offer a specific time-frame for the healing.
Second-degree burns are more serious and produce blisters and severe pain. There is a reddish appearance on the skin. These burns normally involve the layers of skin beneath the top .
Usually, second-degree burns take between 10 to 14 days to heal depending on the severity and the care and treatment given. During the healing new tissue called granulation tissue having granular red appearance may be formed which gradually is replaced by the layers of the skin.
If there is excessive redness, slough or pus or bloody discharge it might indicate a non healing wound either due to resistant infection or improper wound care.
Since you have consistently applied as well as taken antibiotics, infection is less likely and more likely it's the granulation tissue giving the red appearance.
However without physical examination by a doctor nothing can be conclusively said.
As of now it is advisable that you continue with the local wound care with sofradex.If it persists for more than 3_4 days or she develops, pus, bloody discharge, slough, fever, pain etc then you should consult your doctor for examination and wound debridement if necessary.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor